Clinical ReportCerebral Vasculopathy After 4-Bromo-2,5-Dimethoxyphenethylamine IngestionAmbrose, Josiah B. MD*; Bennett, Heather D. BA†; Lee, Han S. MD, PhD‡; Josephson, S. Andrew MD*Author Information From the *Department of Neurology, †School of Medicine, and ‡Department of Anatomic Pathology, University of California, San Francisco, San Francisco, California. Reprints: Josiah Ambrose, MD, Department of Neurology, University of California, San Francisco, 505 Parnassus Ave., M798, San Francisco, CA 94143. E-mail: [email protected]. The Neurologist: May 2010 - Volume 16 - Issue 3 - p 199-202 doi: 10.1097/NRL.0b013e3181a3cb53 Buy Metrics Abstract Background: 4-bromo-2,5-dimethoxyphenethylamine (2C-B) is a designer-drug variant of 3,4-methylenedioxymethamphetamine (ecstasy) whose recreational use has increased significantly over the last 10 years. Neurologic consequences of 2C-B usage are currently unknown. Case Report: A 43-year-old woman experienced severe headaches within 48 hours of taking liquid 2C-B, after which time she developed progressive encephalopathy and quadraparesis, which did not improve over several months. MRA and cerebral angiogram imaging demonstrated profound vascular abnormalities of large, medium, and small-caliber vessels with subsequent watershed infarction. Brain biopsy and cerebrospinal fluid studies ruled out an inflammatory process. Conclusions: This case demonstrates an idiosyncratic and devastating neurologic response to 2C-B, a recreational drug whose popularity has increased with widespread availability of online guides for its synthesis. © 2010 Lippincott Williams & Wilkins, Inc.